research centers


Search results: Found 1

Listing 1 - 1 of 1
Sort by

Article
Insight on the Side Effects of Lipid Lowering Agents (Statin) in Iraqi Patients with Ischemic Heart Diseases

Author: Basil N. Saeed
Journal: Iraqi Academic Scientific Journal المجلة العراقية للاختصاصات الطبية ISSN: 16088360 Year: 2009 Volume: 8 Issue: 3 Pages: 266-269
Publisher: The Iraqi Borad for Medical Specialization المجلس العراقي للاختصاصات الطبية

Loading...
Loading...
Abstract

ABSTRACT:BACKGROUND:3-hydroxy-3methyl glutaryl co enzyme inhibitor (MMG-COA) (statin) is a very common drug used in many medical conditions regardless of the presence or absence of dyslipidemia. One of these conditions is the cardiac disorders.OBJECTIVE:Throwing a light on the prevalence of their side effects in Iraqi patients.PATIENTS AND METHODS:Two hundred seventy patients with ischemic heart disease from the period of November 2006-November 2007 referred to Baghdad teaching hospital (the medical city). Those cases were using statin and grouped into two groups.Group A: patients admitted with acute coronary syndrome (myocardial infarction and unstable angina) (230 patients 77%).Group B: patients with associated risk factors (Hypertension, diabetes mellitus, smoking and secondary lipidemia) 40 cases 23%, have history of ischemic heart disease on treatment they use the drug in range of (10-40) daily with review monthly for the side effects. All 270 cases were free from other organic disorders (i.e. renal, thyroid, malignancy, or any longstanding disease). All patients went through a questionnaire which includes: age, gender, risk factors (Hypertension, diabetes mellitus, smoking, and lipidemia), routine blood tests, lipid profile, liver function tests, C-reactive proteins, thyroid function tests, chest X-ray, electrocardiography and echocardiography done for all patients, all patients used to take drugs in the range of 10-40mg daily for at least one year.RESULT:The side effects noticed in this study were gastric, musculoskeletal, elevated liver enzymes (40%, 28.9%, and 1% respectively from the total number of patients). Other side effects in other systems like skin, respiratory, and cardiac were not encountered.CONCLUSION:This study showed that the side effects of statin were not involving all the body systems.

Listing 1 - 1 of 1
Sort by
Narrow your search

Resource type

article (1)


Language

English (1)


Year
From To Submit

2009 (1)